MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56140
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ekos device was leaking lytic.An ekosonic endovascular device, 135x40cm was selected for use to treat a case of deep vein thrombosis.The target lesion was accessed via the left groin.After over 17 hours of ekos therapy without issue, it was observed that there was fluid leaking from the strain relief, past the catheter manifold.After the coolant rate was dropped, the leak did not subside.It was presumed that the leak was attributed to lytic.The physician elected to remove the ekos device from the patient at around 9:30 am, while still in the icu.The tpa drip was connected directly to a 65cm sheath in the mid superficial femoral artery until the patient could be taken to the catheterization lab for the scheduled recheck.At approximately 12pm, the patient was returned to the catheterization lab.There was observed to be complete resolution of the clot.No further treatment was needed, and the case was successfully completed.There were no reported patient complications.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18035351
Report Number2124215-2023-60443
Device Sequence Number15520985
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model Number500-56140
Device Catalogue Number500-56140
Device Lot Number8035535291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2023
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown